MAUDE Adverse Event Report: BECTON DICKINSON CATHENA 18GX1.25IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA 18GX1.25IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386808
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 18gx1.25in winged bc leaked here are the batch numbers currently in use: 3111826 ; 2299806 ; 2312531.I don't have any photos to provide.Consequences: extravasation of contrast medium.In some cases, radiology has been performed to visualize the extravasation.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
Here are the batch numbers currently in use: 3111826 ; 2299806 ; 2312531.I don't have any photos to provide.Consequences: extravasation of contrast medium.In some cases, radiology has been performed to visualize the extravasation.
 
Additional Manufacturer Narrative
Photo evaluation: 1 photo was received for investigation (refer to attachment a).The photo was only showing the batch information on the unit package top web without showing the defective device.The photo received was showing batch # 3111826 and unreported material # 386811, which belongs to 20g gauge size.The reported material # is 386808, which is a 18g gauge size.However, the device was not shown in the photo, hence unable to evaluate if there is damage on adapter or catheter tubing which could potentially cause leakage.Batch number is unavailable and hence unable to perform the dhr review of the affected batch.Current control there is a daily outgoing leakage functional test that can detect catheter leakage caused by adapter luer or catheter tubing damage.There is also 2 hourly in-process visual inspection to check for catheter adapter and tubing damage.As no sample is returned for evaluation, actual root cause could not be established.

Brand Name
CATHENA 18GX1.25IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18051929
Report Number2243072-2023-01980
Device Sequence Number20852340
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public(01)00382903868087
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number386808
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown